Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 600, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 5, 2008, 7:14 AM CDT for Bolivar County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2008, 7:14 AM CDT (12:14 UTC)
- Expired
- Jul 5, 2008, 8:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Bolivar County, MS
The radar
The Little Rock radar (KLZK), 172 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1781 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:40 AM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jul 5, 3:40 AM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 340 AM CDT SAT JUL 5 2008 .DISCUSSION... SHORT TERM...SURFACE ANALYSIS THIS MORNING SHOWS THE COLD FRONT TO THE NORTHWEST OF THE AREA ACROSS AR AND TN. WATER VAPOR IMAGERY SHOWS THE AREA UNDER NW FLOW ALOFT WITH THE SHORTWAVE DIPPING DOWN FROM THE MIDWEST STATES. THE BOUNDARY IS EXPECTED TO SLOWLY DROP INTO THE ARKLAMISS REGION TODAY. THIS WILL COMBINE WITH DECENT MOISTURE OVER THE REGION SHOWN BY PWATS AROUND 1.7-2.0 INCHES. THESE FEATURES WILL ALLOW FOR HIGHER RAIN CHANCES TODAY WITH MORE SCATTERED ACTIVITY EXPECTED. THERE WILL BE DECENT INSTABILITY AND UPPER SUPPORT TO ALLOW FOR STRONG TO SEVERE STORMS OVER THE AREA THIS AFTERNOON AND EARLY EVENING...SLIGHTLY MORE THAN WE HAVE SEEN THE PAST COUPLE OF DAYS. THIS WILL ESPECIALLY BE TRUE OVER THE NORTHERN HALF OF THE FORECAST AREA WHERE THE BOUNDARY AND BEST INSTABILITY WILL BE LOCATED WITH MLCAPES AROUND 2000-2500 J/KG. ACTIVITY SHOULD BEGIN TO DIE DOWN BY THE MID TO LATE EVENING HOURS AS HEATING IS LOST...LEAVING JUST ISOLATED ACTIVITY DURING THE OVERNIGHT HOURS. THE REMNANTS OF THE BOUNDARY WILL LINGER OVER THE CWFA INTO SUNDAY WHICH WILL ALLOW FOR MORE SHOWERS AND THUNDERSTORMS TO DEVELOP MAINLY FOR THE AFTERNOON AND EARLY EVENING HOURS. STRONG TO SEVERE STORMS WILL AGAIN BE POSSIBLE SUNDAY AFTERNOON...MAINLY OVER THE EASTERN HALF OF THE CWFA. DECENT UPPER LEVEL SUPPORT WILL EXIST OVER THE EASTERN HALF OF THE CWFA WITH THE SHORTWAVE SWINGING OVER THE AREA AND THE UPPER JET BRINGING DECENT DIVERGENCE OVER THIS REGION. BY LATE SUNDAY EVENING THE BOUNDARY WILL BECOME WASHED OUT BY SOUTHERLY SURFACE FLOW RETURNING. WITH THE ABSENCE OF THE BOUNDARY COMBINING WITH THE LOSS OF DAYTIME HEATING AND SUPPORTING FEATURES MOVING OUT OF THE AREA...ACTIVITY WILL QUICKLY DIE DOWN AFTER SUNSET. THIS SHOULD LEAVE THE ARKLAMISS REGION QUIET AND DRY FROM LATE SUNDAY EVENING THROUGH THE OVERNIGHT HOURS. REMAINED RATHER CLOSE TO GUI FOR TEMPERATURES THROUGH THE SHORT TERM. TEMPERATURES WILL BE WARMER ACROSS THE WEST BOTH TODAY AND SUNDAY WITH THE BULK OF THE SHOWER AND THUNDERSTORM ACTIVITY BEING MAINLY ACROSS THE NORTHEAST AND EAST. LOWS WILL BE NEAR CLIMATOLOGY WITH LOWER 70S EXPECTED BOTH SATURDAY NIGHT AND SUNDAY NIGHT. /14/ MONDAY THROUGH FRIDAY... WESTWARD EXTENSION OF THE BERMUDA HIGH WILL BE IN CONTROL OF THE WEATHER OVER THE ARKLAMISS REGION AS WE GO THROUGH THE UPCOMING WEEK. TYPICAL EARLY JULY CONDITIONS...HOT/MUGGY WITH ISOLATED/ SCATTERED DIURNAL TSTMS...ARE EXPECTED. WHILE MID/UPPER LEVEL FLOW WILL BE VERY WEAK...PREVAILING LOW-LEVEL FLOW SHOULD BE FROM THE SOUTH...AND THIS COULD PROMOTE GREATER CHANCES FOR CONVECTION IN SPITE OF SUBSIDENCE ALOFT. GFS ENSEMBLE MOS SUGGESTS MEX GUIDANCE POPS ARE A LITTLE TOO LOW...BUT WILL REFRAIN FROM RAISING POPS GIVEN THAT BOTH THE GFS AND ECMWF INDICATE A STRONG PRESENCE OF THE SUBTROPICAL RIDGE WHICH COULD GREATLY LIMIT STORM ORGANIZATION POTENTIAL AND SUBSEQUENT COVERAGE. TEMPERATURES WILL BE A LITTLE ABOVE EARLY JULY AVERAGE...NOTHING EXCEPTIONAL. /EC/ && .AVIATION...VFR FLIGHT CATEGORIES WILL PREVAIL THROUGH THE FORECAST PERIOD. MVFR FOG THAT DEVELOPS TONIGHT WILL QUICKLY LIFT AFTER SUNRISE. CLOUDS WILL INCREASE ACROSS THE REGION BY THE MID MORNING ON SUNDAY...BUT CEILINGS SHOULD REMAIN BETWEEN 3-5K FT. A COLD FRONT WILL BE APPROACHING THE REGION FROM THE NORTH. THIS WILL COMBINE WITH DECENT MOISTURE TO ALLOW FOR SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP MAINLY DURING THE AFTERNOON AND EVENING HOURS. THIS WILL ESPECIALLY BE TRUE FOR SITES ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. IF AFFECTED BY A STORM...FLIGHT CATEGORIES COULD BRIEFLY DROP TO IFR STATUS. THE CHANCE FOR THIS SHOWER AND THUNDERSTORM ACTIVITY SHOULD BEGIN TO DIE DOWN DURING THE EVENING HOURS AS HEATING IS LOST TO LEAVE FOR A MAINLY QUIET OVERNIGHT PERIOD SATURDAY NIGHT. /14/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: 14 LONG TERM: EC
Hazardous weather outlook, Jul 5, 4:16 AM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 416 AM CDT SAT JUL 5 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 060930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 416 AM CDT SAT JUL 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY FOR AREAS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. DAMAGING WINDS AND PENNY SIZE HAIL WILL BE THE MAIN RISK AS STORMS MOVE SOUTHEAST. HEAVY RAINFALL WILL ALSO BE A POTENTIAL WITH THUNDERSTORMS THIS AFTERNOON. STORMS MAY ALSO TRACK OVER THE SAME AREAS. THIS MAY RESULT IN PROBLEMS FROM PONDING WATER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED SEVERE STORMS WILL AGAIN BE POSSIBLE SUNDAY AFTERNOON...MAINLY FOR AREAS ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR. DAMAGING WINDS AND PENNY SIZED HAIL WILL BE THE MAIN RISK WITH THE STRONGEST STORMS. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FOR MONDAY THROUGH FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS WEEKEND. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 14
In the hours before
Special weather statement, Jul 5, 6:41 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 641 AM CDT SAT JUL 5 2008 MSZ018-051220- BOLIVAR MS- 641 AM CDT SAT JUL 5 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES WEST OF DEESON AT 641 AM CDT...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN BOLIVAR COUNTY...INCLUDING THE CITY OF SHELBY...SHOULD MONITOR THIS STORM CLOSELY. EEC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:08 AM CDT | Flash Flood Warning | JAN | Bolivar | 2 hr |
| Jul 5, 1:38 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 37 min |
| Jul 5, 3:12 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 33 min |
| Jul 5, 3:26 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 49 min |
| Jul 5, 3:44 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 21 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.